Download this article
Download this article For screen
For printing
Recent Issues

Volume 16, 1 issue

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
Rank bias for elliptic curves mod $p$

Kimball Martin and Thomas Pharis

Vol. 15 (2022), No. 4, 709–726

We conjecture that, for a fixed prime p, rational elliptic curves with higher rank tend to have more points mod p. We show that there is an analogous bias for modular forms with respect to root numbers, and conjecture that the order of the rank bias for elliptic curves is greater than that of the root number bias for modular forms.

elliptic curves, ranks, counting points mod $p$, modular forms, root numbers, Fourier coefficients
Mathematical Subject Classification
Primary: 11F11, 11F30, 11G05
Received: 10 December 2021
Revised: 5 January 2022
Accepted: 6 January 2022
Published: 7 January 2023

Communicated by Ken Ono
Kimball Martin
Department of Mathematics
University of Oklahoma
Norman, OK
United States
Thomas Pharis
Department of Mathematics
Indiana University
Bloomington, IN
United States